Thunderstorm Wind, Forsyth
- When
- July 5, 12:55 PM EST
- Where
- Forsyth County, 2.79 mi W of Lewisville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.100, -80.470
Two trees were reported down in the Lewisville area.
Intense heat combined with modest instability and a upper level disturbance which moved across the area allowed clusters of showers and storms to develop. Many of these storms became severe and produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Intense heat combined with modest instability and a upper level disturbance which moved across the area allowed clusters of showers and storms to develop. Many of these storms became severe and produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 5, 12:20 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 120 PM EDT THU JUL 5 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE EXTENDING EASTWARD FROM THE CENTRAL MISSISSIPPI RIVER VALLEY TOWARD THE CAROLINAS WILL RESULT IN ABOVE NORMAL TEMPERATURES TODAY THROUGH THE UPCOMING WEEKEND...WITH A CHANCE FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS EACH DAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1130 AM THURSDAY... OVERVIEW: NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE CAROLINAS THROUGH TONIGHT...ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL MS RIVER VALLEY. 14Z WV IMAGERY AND RUC DATA INDICATED MULTIPLE MID/UPPER LEVEL DISTURBANCES EMBEDDED WITHIN NW FLOW ALOFT OVER THE MID-ATLANTIC AND CAROLINAS. TEMPERATURES: THE 12Z GSO RAOB INDICATED A 1000-850 MB THICKNESS OF 1434 METERS THIS MORNING. THIS IS CONSISTENT WITH THE LATEST MODEL GUIDANCE... WHICH CONTINUES TO INDICATE 1000-850 MB THICKNESSES IN VICINITY OF 1455 METERS BY 00Z...ROUGHLY 10-15 METERS HIGHER THAN YESTERDAY. MODEL GUIDANCE INDICATES H85 TEMPS IN THE 21-23C RANGE THIS AFTERNOON...GENERALLY CONSISTENT WITH UPSTREAM CONDITIONS PER 14Z SPC MESOANALYSIS (THOUGH COOLER TEMPS ARE PRESENT OVER WV IN ASSOC/W MCS REMNANTS). HIGHS YESTERDAY RANGED FROM 95-98F IN MOST LOCATIONS...RDU AN EXCEPTION AT 101F. BASED ON YESTERDAY'S TEMPS AND A 10-15 METER INCREASE IN THICKNESSES...EXPECT HIGHS IN VICINITY OF 100F TODAY...THOUGH ISOLD/SCT CONVECTION MAY PREVENT HIGHS FROM EXCEEDING THE MID/UPPER 90S IN SOME LOCATIONS. DECIDED TO INCREASE THE HIGH AT RDU TO 102F BASED ON YESTERDAY'S READING. WILL DECREASE HIGHS A FEW DEGREES LOWER THAN WHAT THICKNESSES SUGGEST IN THE FAR NW PIEDMONT WHERE OUTFLOW FROM MCS REMNANTS (AND NEWLY DEVELOPED CONVECTION NEAR BLUEFIELD WV) MAY AFFECT TEMPS BY EARLY/MID AFTERNOON. H85 DEWPOINTS RANGED FROM 13-15C (55-60F) ACROSS THE AREA AT 14Z...AND SHOULD REMAIN IN THAT VICINITY THROUGH THE AFTERNOON. GIVEN STRONG HEATING AND MIXING UP TO AT LEAST H85...ANTICIPATE THAT DEWPOINTS WILL MIX OUT INTO THE LOWER/MID 60S IN THE NORTHERN AND WESTERN PIEDMONT. IN THE SANDHILLS AND COASTAL PLAIN ON THE EASTERN PERIPHERY OF THE LEE TROUGH...EXPECT DEWPOINTS WILL LIKELY REMAIN IN THE UPPER 60S TO LOWER 70S GIVEN RELATIVELY HIGHER H85 DEWPOINTS IN THE PRESENCE OF SHALLOW LOW-LEVEL CONVERGENCE AND MOISTURE POOLING. EXPECT OVERNIGHT LOWS A BIT WARMER THAN THIS MORNING DUE TO AIRMASS MODIFICATION...IN THE LOWER/MID 70S...OR 72-75F. HEAT INDICES/HEAT ADVISORY: WITH THE ABOVE T/TD DISCUSSION IN MIND...ANTICIPATE MAX HEAT INDICES BETWEEN 105-110F IN THE ADVISORY AREA...WITH HEAT INDICES APPROACHING 105F IN THE TRIANGLE...AND GENERALLY 100-105F IN THE WESTERN PIEDMONT. DESPITE MAX HEAT INDICES FORECAST NEAR 105F IN WAKE/FRANKLIN/WARREN COUNTIES...DECIDED NOT TO EXPAND THE HEAT ADVISORY TO INCLUDE THOSE COUNTIES GIVEN A FAIR AMOUNT OF UNCERTAINTY W/REGARD TO DEWPOINTS ALONG/WEST OF HWY 1 AND CONVECTIVE EVOLUTION MID/LATE AFTERNOON. PRECIPITATION CHANCES: MID-LEVEL LAPSE RATES ARE SEASONABLY STEEP TODAY ACCORDING TO 15Z SPC MESOANALYSIS DATA...IN VICINITY OF 6.5 C/KM. GIVEN SURFACE TEMPS EASILY IN THE MID/UPPER 90S AND DEWPOINTS RANGING FROM THE LOWER/MID 60S TO NEAR 70F (IN ANTICIPATION OF SOME MIX-DOWN BY 18-21Z)... EXPECT MLCAPE VALUES SOLIDLY IN THE MODERATE RANGE...PERHAPS STRONG...GENERALLY BETWEEN 1500-2500 J/KG. W/REGARD TO FORCING... A COMPLEX NW FLOW ALOFT PATTERN IS PRESENT OVER CENTRAL NC...WITH AT LEAST SEVERAL IMPORTANT FEATURES. 1) A SHORTWAVE IN VICINITY OF CAPE FEAR IS PROGGED TO TRACK SOUTHWARD INTO EASTERN SC/OFFSHORE AS THE AFTERNOON PROGRESSES...AND SUBSIDENCE IN THE WAKE OF THIS FEATURE MAY INITIALLY SUPPRESS DEVELOPMENT OVER THE COASTAL PLAIN... ESPECIALLY IN THE SE COASTAL PLAIN. 2) THE REMNANTS OF AN MCS OVER NORTHERN VA AT 03Z HAVE PROGRESSED INTO CENTRAL NC EARLY THIS AFTERNOON. HOWEVER...FORCING ASSOC/W THIS FEATURE IS DIFFICULT TO ASCERTAIN. 3) THE REMNANTS OF AN MCS OVER OHIO AT 03Z HAVE PROGRESSED INTO SOUTHWEST VA BY 17Z THIS AFTERNOON...ALREADY FORCING CONVECTION ALONG THE I-77 CORRIDOR IN NORTHWEST NC. 4) AN ONGOING MCS IN WV AT 17Z...THOUGH EXPECTED TO TRACK INTO THE FAR WESTERN PORTIONS OF THE STATE. ADDITIONALLY...A SURFACE TROUGH AXIS IN VICINITY OF THE HWY 1 CORRIDOR WILL PROVIDE A LOW-LEVEL FOCUS FOR CONVECTION THIS AFT/EVE. WITH THE ABOVE IN MIND...WILL INDICATE PRECIP CHANCES 30-40% IN THE FAR WESTERN PIEDMONT...AND 20-30% IN VICINITY OF THE HWY 1 CORRIDOR...AND ~20% IN THE CENTRAL/SE COASTAL PLAIN. SEVERE THREAT: MLCAPE SOLIDLY IN THE MODERATE RANGE WILL RESULT IN ROBUST UPDRAFTS TODAY...THOUGH DEEP-LAYER SHEAR WILL BE NO MORE THAN 15-20 KT. HOWEVER...DUE TO LARGE T/TD SPREADS AND VERY HIGH DCAPE VALUES ANALYZED PER LATEST SPC MESOANALYSIS (1000-1600 J/KG...HIGHEST WEST)...EXPECT MULTICELL ORGANIZATION PRIMARILY ALONG OUTFLOW. THOUGH HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE GIVEN MODERATE INSTABILITY...THE PRIMARY THREAT WILL BE ASSOCIATED WITH DAMAGING WINDS OWING TO VERY HIGH DCAPE VALUES/STRONG BOUNDARY LAYER EVAPORATIVE COOLING POTENTIAL. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST IN THE WESTERN PIEDMONT (WHERE THE SLIGHT RISK IS INDICATED ON THE DAY 1 OUTLOOK) BETWEEN 1 PM THIS AFTERNOON AND 8-11 PM THIS EVENING. THIS IS WHERE THE HIGHEST DCAPE VALUES ARE PRESENT AND WHERE THE RELATIVE BEST MID LEVEL FORCING IS EXPECTED AS REMNANT MCS ACTIVITY PROGRESSES SOUTH/SSW INTO WESTERN PORTIONS OF THE STATE. ISOLATED SEVERE WEATHER WILL BE POSSIBLE ELSEWHERE CONVECTION IS PRESENT OWING TO 1000+ J/KG OF DCAPE/STEEP LOW-LEVEL LAPSE RATES IN THE PRESENCE OF MODERATE INSTABILITY. -VINCENT && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 230 AM THURSDAY... FOR FRIDAY/FRIDAY NIGHT: CONTINUED WARM AND HUMID. THE SURFACE FRONT IS EXPECTED TO EXTEND FROM EASTERN AND NORTHERN VA NORTHWARD THROUGH THE CENTRAL APPALACHIANS THEN WESTWARD ACROSS MI AND THE UPPER MIDWEST EARLY FRIDAY... WITH THE SURFACE LEE TROUGH PERSISTING THROUGH CENTRAL NC. THE NAM/GFS SUGGEST THAT A SUBTLE UPPER LEVEL SHEAR AXIS WILL DROP SOUTHWARD THROUGH NC BY EARLY AFTERNOON. WHILE THIS MIGHT BE A BYPRODUCT OF UPSTREAM MCS ACTIVITY... THE SUBPAR PERFORMANCE OF BOTH MODELS WITH THE CURRENT CONVECTION NEAR THE OH/WV BORDER INTO SW PA GREATLY REDUCES CONFIDENCE IN THE SUBSEQUENT MODEL DETAILS. WHILE IT IS CERTAINLY REASONABLE TO EXPECT THAT WE MIGHT BE AFFECTED BY AN UPSTREAM MCV SOMETIME FRIDAY BASED ON THE ONGOING LONGWAVE PATTERN OVER THE CONUS... THE MID LEVEL RIDGE CENTERED OVER NRN MISSOURI WILL STEADILY EXPAND EASTWARD THROUGH THE MIDATLANTIC REGION THROUGH FRIDAY NIGHT... RESULTING IN AROUND A 20-30 METER MID LEVEL HEIGHT RISE OVER NC AND LIKELY CAUSING A SOUTH-SOUTHWESTWARD DEFLECTION IN MOVEMENT OF ANY SUCH MCV TOWARD THE SRN APPALACHIANS / WRN NC... WHERE 850-500 MB LAPSE RATES ARE EXPECTED TO BE 6.75-7.0 C/KM. HOWEVER... INSTABILITY WILL REMAIN MODERATE TO BORDERLINE STRONG IN THE AFTERNOON AND EVENING OVER CENTRAL NC WITH MLCAPE OF 1500-2800 J/KG... AND WITH MARGINAL BUT SUFFICIENT DEEP LAYER SHEAR NEAR 20 KTS. SO EVEN IN THE ABSENCE OF CONSIDERABLE DYNAMIC SUPPORT FOR ORGANIZATION OF CONVECTION... WE SHOULD STILL SEE ISOLATED TO SCATTERED COVERAGE WITH PRECIP WATER VALUES EXPECTED TO REACH 1.8-1.9 INCHES... ABOUT 150% OF NORMAL. THIS SHOULD RESULT IN ONLY MINOR CHANGES TO THE EARLIER FORECAST. WE MAY SEE A STRONG STORM OR TWO PRODUCING GUSTY WINDS AS WELL AS SOME HAIL GIVEN THAT CAPE IN THE -10C TO -30C IS EXPECTED TO EXCEED 1000 J/KG WITH NORMALIZED CAPE OVER 0.20 M/S2. LOW LEVEL THICKNESSES -- WHICH ARE PROJECTED TO CHANGE VERY LITTLE DAY-TO-DAY THROUGH THE UPCOMING WEEKEND -- POINT TO HIGHS ONCE AGAIN A FEW OF DEGREES EITHER SIDE OF 100 ACROSS THE AREA... WHICH CLOSELY FOLLOWS PERSISTENCE. SURFACE DEW POINT FORECAST INDICATE ANOTHER HEAT ADVISORY IS NEEDED FOR ALL OF CENTRAL NC EXCLUDING THE TRIAD REGION. MODELS INDICATE LINGERING ELEVATED INSTABILITY OVERNIGHT... BUT WITH PROJECTIONS OF WANING PRECIP WATER AND CONFLUENT MID-UPPER LEVELS... WE SHOULD SEE A 10 PERCENT OR LOWER COVERAGE OF NIGHTTIME PRECIP... SO WILL KEEP THE FORECAST DRY OVERNIGHT. LOWS 71-76. FOR SATURDAY/SATURDAY NIGHT: STILL HOT WITH EVEN LOWER COVERAGE OF CONVECTION. AS THE MID LEVEL RIDGE AXIS CONTINUES TO BUILD EASTWARD THROUGH NC... MID LEVEL LAPSE RATES SLIP TO JUST 6.0-6.25 C/KM WITH DRYING ALOFT. LOW LEVEL FLOW STRENGTHENS FROM THE SOUTHWEST DUE TO THE INCREASING MSLP GRADIENT BETWEEN THE SURFACE HIGH OFF THE SOUTHEAST COAST AND THE SOUTHWARD-DRIFTING SYNOPTIC COOL FRONT DROPPING TOWARD THE OHIO VALLEY... AND WE SHOULD SEE A WEAKENING OF THE LEE TROUGH WITH DIMINISHING MID LEVEL WINDS. WITH CONTINUED STRONG SURFACE HEATING... WILL NOT GO ENTIRELY DRY BUT WILL RESTRICT PRECIP CHANCES TO EASTERN SECTIONS WHERE HIGHER PRECIP WATER AND SURFACE DEW POINTS WILL RESIDE... AND WILL CONFINE ISOLATED THUNDERSTORMS TO MID AFTERNOON INTO THE EVENING. HIGHS AGAIN 98-102. PREDICTED AFTERNOON DEW POINTS SHOULD SUPPORT YET ANOTHER DAY OF HIGH HEAT INDEX VALUES... AND MORE HEAT ADVISORIES MAY BE REQUIRED... ALTHOUGH THE SOUTHWEST WINDS MAY ALLOW FOR GREATER MIXING OUT OF DEW POINTS WHICH COULD SUPPRESS HEAT INDICES A BIT. BREEZES STAYING UP OVERNIGHT SHOULD KEEP TEMPS ELEVATED OVERNIGHT... THUS ANTICIPATE WARMER LOWS OF 74-78. -GIH && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 250 AM THURSDAY... FOR SUNDAY/SUNDAY NIGHT: THE MID LEVEL RIDGE WILL CONTINUE TO EXTEND ACROSS NC BUT WILL HAVE BECOME STRETCHED AND WEAKENED WITH LOWERING HEIGHTS OVER THE MIDATLANTIC... FORESHADOWING A PATTERN CHANGE AS A CANADIAN VORTEX DEEPENS OVER THE BORDER OF QUEBEC WITH LABRADOR. AS THE LONGWAVE TROUGH BEGINS TO AMPLIFY OVER THE NORTHEAST QUARTER OF THE COUNTRY... THE SURFACE COOL FRONT SHOULD DROP SOUTHWARD TOWARD THE VA/NC STATE LINE... ALTHOUGH HOW FAR SOUTHWARD IS DIFFICULT TO PINPOINT AT THIS RANGE. BUT GFS/ECMWF THICKNESSES REMAIN QUITE HIGH... AND EXPECT THE HEAT TO HOLD FOR ONE MORE DAY... WITH JUST ISOLATED STORM CHANCES AS THE MID LEVELS REMAIN RATHER WARM AND DRY. HIGHS AGAIN CLOSE TO 100 WITH MORNING THICKNESSES IN THE 1430-1435 METER RANGE. LOWS IN THE MID-UPPER 70S WITH LOW LEVEL MOISTURE LIKELY TO POOL AHEAD OF THE FRONT. FOR MONDAY THROUGH WEDNESDAY: AN END TO THE HEAT WAVE MAY BE IN SIGHT. THE FRONT IS EXPECTED TO DROP INTO THE REGION MONDAY AS THE LONGWAVE TROUGH DIGS SOUTHWARD THROUGH THE APPALACHIANS AND MID SOUTH. INCREASING DEEP LAYER SHEAR... RISING MOISTURE THROUGH THE COLUMN... AND DYNAMIC FORCING FOR ASCENT SHOULD RESULT IN A GOOD CHANCE OF SHOWERS AND STORMS EARLY IN THE WORK WEEK. THE SOUTHERN PORTION OF THE LONGWAVE TROUGH MAY WEAKEN A BIT TOWARD WEDNESDAY BUT SHOULD STILL HOLD OVER OR JUST WEST OF THE FORECAST AREA... ROUGHLY ALONG THE SPINE OF THE APPALACHIANS. WITH THIS PATTERN... THE SURFACE FRONT IS LIKELY TO STALL OUT OVER THE CENTRAL CAROLINAS WITH A GENERAL WEAKENING TREND IN BOTH THE MSLP AND LOW LEVEL WIND FIELDS... TYPICAL FOR JULY IN NC. THIS SHOULD LEAVE US WITHIN A STEADY STREAM OF WEAK MID LEVEL PERTURBATIONS WITH A CONTINUED TAPPING OF LOW AND MID LEVEL MOISTURE FROM THE GULF. EXPECT AT LEAST SCATTERED SHOWERS AND STORMS EACH DAY. THICKNESSES HEAD BACK DOWN TO SEASONAL NORMALS ALTHOUGH THIS MAY BE DUE IN PART TO INCREASED CLOUDINESS... INDICATIVE OF HIGHS NEAR OR JUST UNDER NORMAL HIGHS BUT WITH ABOVE-NORMAL LOWS. -GIH && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 720 AM THURSDAY... A FEW LOCATIONS ARE REPORTING 4-6SM VSBYS THIS MORNING...BUT THEY ARE VERY ISOLATED...WITH MOST LOCATIONS REPORTING VFR CONDITIONS. SCATTERED STORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON ALONG AND SOUTH OF A PERSISTENT PIEDMONT TROUGH OVER CENTRAL NC...AND POSSIBLY OVER THE WESTERN PIEDMONT AS AN UPPER LEVEL DISTURBANCE HELPS TRIGGER STORMS IN OVER THE HIGHER TERRAIN. HOWEVER...CONFIDENCE IN ANY IMPACTS AT TAF SITES REMAINS TOO LOW FOR MENTION OF THUNDER IN THE CURRENT TAF PACKAGE. OUTLOOK.... PREDOMINATELY VFR CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AS A STRONG UPPER LEVEL RIDGE BUILDS BACK EAST OVER THE REGION. A FEW ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THIS PERIOD. AN APPROACHING COLD FRONT SHOULD BRING A BETTER CHANCE OF SHOWERS/STORMS AND ADVERSE AVIATION CONDITIONS EARLY NEXT WEEK. && .CLIMATE... HIGH TEMPERATURE RECORDS AND YEAR RECORD LAST SET. RALEIGH-DURHAM... GREENSBORO... 07/05 102 1999 98 1990 07/06 102 1999 100 1977 07/07 102 2010 101 1977 07/08 103 1977 102 1977 FAYETTEVILLE... 07/05 101 2002 07/06 99 1990 07/07 103 2010 07/08 102 1977 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR NCZ011-027-028-042-043-077-078-085-086-088-089. HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ008>011- 025>028-040>043-074>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...KRR/SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1205 PM EDT THU JUL 5 2012 NCZ011-027-028-042-043-077-078-085-086-088-089-061615- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1205 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES OVER THE WEEKEND...WITH HEAT INDICES NEAR OR ABOVE 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED AGAIN ON SATURDAY AND SUNDAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY INTO THE WEEKEND. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. NCZ007-021>024-038-039-073-061615- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- 1205 PM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS UPPER LEVEL DISTURBANCES TRACK SOUTHWARD INTO WESTERN NORTH CAROLINA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 1 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH THE WEEKEND. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. ADDITIONALLY...HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES...WITH HEAT INDICES AS HIGH AS 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. NCZ008>010-025-026-040-041-074>076-083-084-061615- GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-CHATHAM-WAKE-MONTGOMERY-MOORE- LEE-ANSON-RICHMOND- 1205 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES RANGING FROM 100 TO 105 DEGREES ARE EXPECTED TODAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES OVER THE WEEKEND...WITH HEAT INDICES NEAR OR ABOVE 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED AGAIN ON SATURDAY AND SUNDAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY INTO THE WEEKEND. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. VINCENT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1110 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 ESE ROCKY MOUNT 35.94N 77.73W
07/04/2012 E1.00 INCH EDGECOMBE NC FIRE DEPT/RESCUE
QUARTER SIZE HAIL ON U.S. 64. TIME ESTIAMTED BY RADAR.
&&
EVENT NUMBER RAH1200528
BLAESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1112 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 3 WNW LUCAMA 35.66N 78.05W
07/04/2012 WILSON NC FIRE DEPT/RESCUE
TREE DOWN IN MORRES CROSSING. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1200529
BLAESPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1113 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 NE MIDDLESEX 35.81N 78.18W
07/04/2012 NASH NC FIRE DEPT/RESCUE
TREES REPORTED DOWN NEAR MIDDLESEX. TIME ESTIMATED BY
RADAR.
0425 PM TSTM WND DMG 2 NNW RALEIGH 35.84N 78.66W
07/04/2012 WAKE NC PUBLIC
TREE DOWN AT THE 4000 BLOCK OF YADKIN DRIVE.
0430 PM TSTM WND DMG 2 NW RALEIGH 35.83N 78.66W
07/04/2012 WAKE NC 911 CALL CENTER
POWER LINES DOWN ON ALLEGHANY DR... TIME ESTIMATED BY
RADAR
0440 PM TSTM WND DMG 5 WSW FALLS LAKE 35.89N 78.66W
07/04/2012 WAKE NC NWS EMPLOYEE
ONE TREE BLOWN DOWN AT THE CORNER OF VESTAVIA WOODS
DRIVE AND HEPWORTH CT.
0445 PM TSTM WND DMG 8 ESE VASS 35.20N 79.16W
07/04/2012 MOORE NC 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN IN THE SOUTHEAST PART OF
THE COUNTY
0454 PM TSTM WND DMG 3 NNW BLACK CREEK 35.68N 77.96W
07/04/2012 WILSON NC 911 CALL CENTER
POWER LINE DOWN ON ST MARYS CHURCH ROAD... TIME
ESTIMATED BY RADAR
0510 PM TSTM WND DMG 3 WNW LUCAMA 35.66N 78.05W
07/04/2012 WILSON NC FIRE DEPT/RESCUE
TREE DOWN IN MORRES CROSSING. TIME ESTIMATED BY RADAR.
0512 PM TSTM WND DMG 4 WSW RALEIGH 35.78N 78.70W
07/04/2012 WAKE NC NWS EMPLOYEE
MULTIPLE TREES DOWN... INCLUDING ONE ON A HOUSE... TIME
ESTIMATED BY RADAR
0515 PM HAIL SPRING HOPE 35.94N 78.11W
07/04/2012 M1.00 INCH NASH NC 911 CALL CENTER
QUARTER SIZE HAIL REPORTED BY POLICE NEAR NASH AND
POPLAR STREETS.
0530 PM HAIL 3 ESE ROCKY MOUNT 35.94N 77.73W
07/04/2012 E1.00 INCH EDGECOMBE NC FIRE DEPT/RESCUE
QUARTER SIZE HAIL ON U.S. 64. TIME ESTIAMTED BY RADAR.
0540 PM HAIL 2 NE KINGSBORO 35.93N 77.65W
07/04/2012 E0.50 INCH EDGECOMBE NC PUBLIC
SMALL HAIL OBSERVED AT THE IANDN STORM. SIZE ESTIMATED.
0559 PM TSTM WND DMG 3 N SILVER CITY 35.03N 79.23W
07/04/2012 HOKE NC 911 CALL CENTER
TREES DOWN ON JUNE JOHNSON ROAD
0620 PM TSTM WND DMG 3 W CENTERVILLE 36.19N 78.16W
07/04/2012 FRANKLIN NC 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY
0620 PM HAIL 4 W CENTERVILLE 36.20N 78.19W
07/04/2012 E1.00 INCH FRANKLIN NC PUBLIC
QUARTER SIZE HAIL ON GOLD SAND ROAD. TIME ESTIMATED BY
RADAR.
0625 PM TSTM WND DMG 2 W CENTERVILLE 36.19N 78.14W
07/04/2012 FRANKLIN NC DEPT OF HIGHWAYS
SWEVERAL TREES DOWN IN AND NEAR CENTERVILLE. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1200525 RAH1200520 RAH1200514 RAH1200523 RAH1200515
RAH1200516 RAH1200529 RAH1200522 RAH1200517 RAH1200528 RAH1200518
RAH1200519 RAH1200521 RAH1200527 RAH1200526
BLAESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1257 PM EDT THU JUL 5 2012
NCZ007-008-051745-
GRANVILLE-PERSON-
1257 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 145 PM EDT...
AT 1257 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHEAST OF BETHEL HILL...OR ABOUT OVER VIRGILINA...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OAK HILL.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
&&
LAT...LON 3642 7851 3636 7851 3625 7873 3655 7893
3655 7864
TIME...MOT...LOC 1657Z 326DEG 12KT 3654 7879
VINCENTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
132 PM EDT THU JUL 5 2012
NCZ021-038-051830-
DAVIDSON-FORSYTH-
132 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 230 PM EDT...
AT 132 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF HUNTSVILLE...OR ABOUT OVER EAST BEND...MOVING SOUTHEAST AT
30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEWISVILLE...
PFAFFTOWN...CLEMMONS...WINSTON-SALEM...ARCADIA...MIDWAY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 201.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 8044 3622 8044 3626 8046 3627 8040
3613 8004 3581 8024 3585 8039 3589 8042
3589 8037 3596 8038 3599 8043 3601 8042
3606 8047 3604 8048 3605 8051 3609 8052
TIME...MOT...LOC 1732Z 303DEG 25KT 3615 8050
VINCENTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
149 PM EDT THU JUL 5 2012
NCZ023>025-051830-
ALAMANCE-DURHAM-ORANGE-
149 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE...DURHAM AND ALAMANCE
COUNTIES THROUGH 230 PM EDT...
AT 148 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SCHLEY...OR ABOUT 6 MILES NORTH OF HILLSBOROUGH...MOVING SOUTH AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HILLSBOROUGH...
EFLAND...CHAPEL HILL...CARRBORO...AND MEBANE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
&&
LAT...LON 3623 7883 3619 7880 3609 7881 3607 7879
3607 7875 3603 7875 3603 7871 3598 7871
3592 7876 3593 7880 3590 7882 3587 7899
3588 7925 3584 7925 3585 7940 3625 7939
TIME...MOT...LOC 1748Z 351DEG 17KT 3615 7910
VINCENTThe Roanoke radar (KFCX), 104 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
34 thunderstorm wind, 1 lightning. Local standard time, as filed.
Two trees were reported down in the Lewisville area.
Numerous trees were reported down near North Carolina Highway 57 and 157.
Numerous trees were reported down along Kiger Road.
A couple of trees were reported down on Walnut Grove Church Road near North Carolina Highway 86.
One tree was reported down on Cannady Road.
One tree was blown down along Brassfield Church Road.
One tree was reported down along Horseshoe Road.
Power lines were reported down and a transformer was blown New Bethel Church Road.
Lightning struck a home on Poplar Drive.
One tree was reported down at United States Highway 70A and Meadowlands Drive.
Three trees were reported down on Southerland Mill Road.
Several trees were reported down across roads near North Carolina Highway 56.
Multiple trees were reported down in the Justice area.
Multiple trees were reported down in the Bunn area.
One tree was reported down on Bertram Drive near Capital Boulevard.
One large tree fell onto a car in the Brentmoor Apartment Complex near Capital Boulevard.
Several trees were reported down near Yates Mill Pond Road.
One tree was blown down along Old Goldston Road.
Several trees were reported down along North Carolina 87 and Churchwood Lane, including two large uprooted pines. Power lines were also reported down in the area.
Two trees were reported down at a residence on Rock Cover Road.
One tree was blown into power lines along Old United States Highway 1.
Severe Winds snapped a support cable to a communications tower near Brightleaf Boulevard, causing the town to lean. 13 residents and two businesses were evacuated.
A large tree was reported down along St. Andrews Church Road.
One large pine tree was blown over onto a truck.
A large tree was reported down along with power lines near United States Highway 401 and Joel Johnson Road.
Several trees were reported down in the Bunnlevel area.
A few trees were reported down near Salemburg.
Numerous trees were reported down along North Carolina Highway 22.
A few large tree limbs up to eight inches in diameter were blown down near North Carolina Highway 42 and Ellis Road.
One tree was reported down near United States Highway 64 Alternate near the Pitt County Border.
Several trees were reported down between Polkton and North Carolina Highway 742.
One tree was reported down on Rays Bridge Road.
One tree was reported down near the intersection of Bernsalem Church Road and North Carolina Highway 705.
One tree was reported down across the intersection of North Carolina Highway 73 and Tedder Road.
Numerous larger Oak tree branches were reported down across Carthage Creek Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394371, 394373, 394374, 394384, 394372, 394385, 394386, 394391, 394378, 394381, 394388, 394393, 394468, 394469, 394415, 394485, 394402, 394454, 394508, 394439, 394457, 394490, 394458, 394417, 394453, 394455, 394488, 394462, 394471, 394487, 394461, 394463, 394464, 394460, 394507.